MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; LASER THERAPY PRODUCT

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; LASER THERAPY PRODUCT
Model Number SA-85
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis bifurcated stent graft and helifx endoanchors were implanted in the patient, in an unknown endovascular procedure.During the index procedure, after the endurant bifurcate device was implanted; significant infolding of the stent graft along with a type ia endoleak was observed.A non-mdt stent was additionally implanted to resolve the event.It was reported that when attempting to implant endoanchors, the endo-anchor broke during deployment.It was stated that the endoachor trapped behind the non-medtronic device.As per the physician the cause of the event can not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis the reported type ia endoleak and infolding was confirmed on the films provided.The broken endoanchor could not be ruled out on the films received.Post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.Although the exact cause could not be determined, it appears most likely that oversizing of the bifurcate within the thrombus-filled neck led to the radial infolding and a proximal endoleak.While the measurements from the pre-implant report noted the aortic neck flow lumen diameter as ~31mm, this did not account for thrombus present.Instructions for use for the endurant ii stent graft advise that the aortic section of the bifurcated stent graft should be oversized 10-20% in relation to the actual measured inner vessel diameter.This measurement should take into account thrombus and calcification present within the vessel, that has the capacity to decrease the inner vessel diameter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11796327
Report Number9612164-2021-01821
Device Sequence Number3972527
Product Code OTD
UDI-Device Identifier00763000225933
UDI-Public00763000225933
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2023
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0010513551
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR